Neuroleptic malignant syndrome during abrupt reduction of neuroleptic treatment

B. Spivak*, A. Weizman, L. Wolovick, H. Hermesh, S. Tyano, H. Munitz

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

36 Scopus citations

Abstract

Development of neuroleptic malignant syndrome (NMS) following discontinuation of high‐dose and high‐potency neuroleptic agents is described. This case, although rare and atypical, should alert clinicians to consider the possibility of NMS as a complication of abrupt neuroleptic drug withdrawal. It is suggested that dopaminergic imbalance, as opposed to excessive dopaminergic blockade, may also play a role in the precipitation of NMS.

Original languageEnglish
Pages (from-to)168-169
Number of pages2
JournalActa Psychiatrica Scandinavica
Volume81
Issue number2
DOIs
StatePublished - Feb 1990

Keywords

  • chlorpromazine
  • dopamine
  • haloperidol
  • neuroleptic malignant syndrome (NMS)

Fingerprint

Dive into the research topics of 'Neuroleptic malignant syndrome during abrupt reduction of neuroleptic treatment'. Together they form a unique fingerprint.

Cite this